The Annals of Applied Probability

Comparison Theorems for Reversible Markov Chains

Persi Diaconis and Laurent Saloff-Coste

Full-text: Open access

Abstract

We introduce geometric comparison inequalities that give bounds on the eigenvalues of a reversible Markov chain in terms of the eigenvalues of a second chain. The bounds are applied to get sharp results for the exclusion process.

Article information

Source
Ann. Appl. Probab., Volume 3, Number 3 (1993), 696-730.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1177005359

Digital Object Identifier
doi:10.1214/aoap/1177005359

Mathematical Reviews number (MathSciNet)
MR1233621

Zentralblatt MATH identifier
0799.60058

JSTOR
links.jstor.org

Subjects
Primary: 60J10: Markov chains (discrete-time Markov processes on discrete state spaces)
Secondary: 60F05: Central limit and other weak theorems

Keywords
Markov chains eigenvalues exclusion process Poincare inequalities Bernoulli-Laplace diffusion

Citation

Diaconis, Persi; Saloff-Coste, Laurent. Comparison Theorems for Reversible Markov Chains. Ann. Appl. Probab. 3 (1993), no. 3, 696--730. doi:10.1214/aoap/1177005359. https://projecteuclid.org/euclid.aoap/1177005359


Export citation